2 Years of Xanax XR and how to come off?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

fusion1
New Member


Date Joined Feb 2007
Total Posts : 4
   Posted 2/19/2007 2:19 PM (GMT -6)   
I been on Xanax XR for almost 3 years and am currently on 3MG XR which i take 2MG Xr in the morning and 1MG XR at night.  I have no idea how to come off this XR version without feeling horrible.  I will try from time to time to not take my 1MG dose at night but i feel all shaky, cant think right, etc.  Has any1 else been on 3MG XR or XR all together and tapered down.  I was looking at possible doing the following.  I was taking 1 a day 3MG XR which lasted all day.  I now am on 2MG Xr and 1MG at night...to try to taper down.  The next step i would think would be either one 2MGXR and one .5XR which would be a total of 2.5MG XR once daily or going 2MG XR then .5 at night.  My problem here seems that I duno if going back onto one daily dosage will do it for me.  I need some more feedback.
 

 

harry4
Veteran Member


Date Joined Mar 2005
Total Posts : 1449
   Posted 2/19/2007 2:41 PM (GMT -6)   

welcome fusion tongue

when this med first came out several said it would be difficult to quit due to its long life, perhaps swapping to ordinary xanax and taking it 3 or 4 times daily, then gradually reducing the dose may help

you could ask the drug co that makes it if they have any suggestions

IMO you shouldnt have been left on your high dose for such a long time, these benzo meds are best taken only as needed, and never before bed or you may lose the ability to fall asleep naturally

also I would learn some CBT and new ways of calming and relaxing yourself before starting to quit


recovered former longtime anxiety and panic attack sufferer and helper of other sufferers  but no training or  qualifications in medicine or psychology, any remarks that may be taken as advice must be confirmed with doctor or other health professional
emails are welcome but do mention healingwell to avoid risk of deletion as spam


fusion1
New Member


Date Joined Feb 2007
Total Posts : 4
   Posted 2/19/2007 5:27 PM (GMT -6)   
Do you think it would be a better idea to have my doctor prescribe me 2.5MGXR to take in the morning and let that ride out for a month or so compared to 2MG in the morning and .5 during the afternoon/night.  After that I would of course try for just 2MG then 1.5, and so forth. I really feel I do not need to be on this medicine anymore and it makes me sad inside that I am still on it.  I know I will be going through withdrawals and sometimes I feel like I should just not take my 1MG XR at night but it always catches up to me. Would stopping my late afternoon dose cause any harm to me? I am afraid that I will start to lose my social skills, affecting my relationship with people, etc.

harry4
Veteran Member


Date Joined Mar 2005
Total Posts : 1449
   Posted 2/19/2007 5:37 PM (GMT -6)   

I dont think anyone really knows how to taper off your med, due to its very long life, also its usually very expensive

I hope your doc has some ideas

the main risk is siezures from cutting down too quickly and that these may be wrongly thought to be panic attacks

I stress the need to learn new relaxing and calming skills before quitting or your old anxiety problems may well return and you wont know how to cope


recovered former longtime anxiety and panic attack sufferer and helper of other sufferers  but no training or  qualifications in medicine or psychology, any remarks that may be taken as advice must be confirmed with doctor or other health professional
emails are welcome but do mention healingwell to avoid risk of deletion as spam


Howlyncat
Elite Member


Date Joined Jan 2005
Total Posts : 24909
   Posted 2/19/2007 6:49 PM (GMT -6)   
Welcome hope you have seen the input is great and very useful
I hope you continue to post in other threads as well
Harry has given you great input I agree wholeheartly with all Harry has posted
Again welcome just kick back and know you are now no longer alone
Thanks Harry
LYN
    Contribute today to support Healing Well Forums...Donate @
 
 
 Never compromise your self nor your dignity... 
 Dream, Reach and Believe ......
 
 
          ** When You FEEL Anothers Pain You FEEL Humbled ** 
 
   
                             
 Co Mod @ Crohns                                     
 Moderator@ Alzheimer's 
 Moderator @ Anxiety/Panic
 
                                     LYN
                                  
                          
                                  


aquarias
Regular Member


Date Joined Mar 2006
Total Posts : 296
   Posted 2/19/2007 8:27 PM (GMT -6)   
I was taking 3 mg XR for about 9 months before bed every night.  As of about 2 weeks ago I went down to 2 mg Xr   The first 2 days I felt really bad, but now I am feeling normal.  I am going to do another month and then I am going down to 1 mg . You have to come off very slow.  My doctor says it takes about 4 months.  I really want to be off this crap- it is supposed to be very addicting.  Take it slow- get your doctors help, Good Luck.
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, September 24, 2016 9:00 PM (GMT -6)
There are a total of 2,693,237 posts in 297,361 threads.
View Active Threads


Who's Online
This forum has 152041 registered members. Please welcome our newest member, Jenmarie.
330 Guest(s), 16 Registered Member(s) are currently online.  Details
cupcakespinkgal, ohbehave, GC4249, TotesMagotes, Acanada, FW, krissyrae, LoJo, AK, Mark_in_Tampa, NiceCupOfTea, kitty19, Verucasalt2.0, Akira74, Traveler, Tall Allen


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer